MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS LITHIUM; LITHIUM ASSAY

ROCHE DIAGNOSTICS COBAS LITHIUM; LITHIUM ASSAY
Catalog Number 08057974190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with li lithium on a cobas pro c 503 analytical unit serial number (b)(4).The initial values were reported outside of the laboratory.Due to previous issues, the samples were repeated on a second analyzer on 03-feb-2023 and these values were deemed correct.The first sample initially resulted in a lithium value of 1.2 mmol/l and repeated as 0.7 mmol/l.The second sample initially resulted in a lithium value of 1.9 mmol/l and repeated as 0.6 mmol/l.
 
Additional Manufacturer Narrative
The last calibration performed on 29-jan-2023 was within specifications.The qc recovery was within -2 standard deviations (sd).There is no indication of a performance issue with the reagent.The field applications specialist (fas) inspected the analyzer and found that the issue was due to interference with the hdl assay.The customer worked with fas to configure an extra wash cycle.They performed operational tests and qc with acceptable results.After this intervention, no further issues were reported by the customer.  product labeling states "to avoid carryover between tests, the system can perform special washes.Download all required special washes ( manufacturer rules).You can program additional special washes manually ( user rules)." the investigation determined the service actions resolved the issue.

Brand Name
COBAS LITHIUM
Common Device Name
LITHIUM ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16456723
Report Number1823260-2023-00621
Device Sequence Number6515063
Product Code NDW
UDI-Device Identifier07613336121382
UDI-Public07613336121382
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number08057974190
Device Lot Number59094201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale